# SDR CA970820016

- Difficulty date: August 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 2120 · Air Distribution System
- Part: Arm Assembly
- Part number: 551511870
- Condition: Bent
- Location: Striker
- Part time: 2,410 hours
- Stage of operation: IN
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A PHASE 5 INSPECTION, THE ARM WAS FOUND DRIVEN HARD AGAINST THE CABIN VENTILATION JUNCTION BOX AND THE MICROSWITCH STRIKER ARM WAS BENT AND FOLDED AGAINST THE JUNCTION BOX. THE MOTOR DRIVING THE ARM AND VALVE ASSEMBLY HAD FAILED DUE TO OVERHEATING. IT APPEARS THAT THE MICROSWITCH STRIKER HAD BENT ENOUGH TO MISS THE CUTOFF MICROSWITCH AND CONTINUED TO RUN UNTIL THE ARM HIT THE JUNCTION BOX. THE STALLED MOTOR THEN OVERHEATED TO FAILURE.
